MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED INFANT BIAS FLOW BREATHING CIRCUIT; BZE

FISHER & PAYKEL HEALTHCARE LIMITED INFANT BIAS FLOW BREATHING CIRCUIT; BZE
Model Number RT125
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the complaint rt125 infant bias flow breathing circuit, was returned to (b)(4) in (b)(4) for investigation where it was pressure tested and submerged in a water bath to test for leaks.Results: a pressure test revealed that the circuit was outside of specification.A waterbath test showed that the location of the leak was at the swivel duckbill.Conclusion: we are unable to determine what may have caused the reported complaint.All rt125 infant breathing circuits are visually inspected and pressure and flow tested prior to distribution, and those that fail are rejected.The subject rt125 infant breathing circuits would have met the required specifications at the time of production.This suggests the leak occurred post production.The user instructions that accompany the rt125 infant bias flow breathing circuit state the following: - "check all connections are tight before use." - "perform a pressure and leak test on the breathing system and check for occlusions before connecting to a patient." - "set appropriate ventilator alarms.".
 
Event or Problem Description
A hospital in (b)(4) reported via a distributor that the rt125 infant bias flow breathing circuit did not pass the initial leak test of the ventilator when checked before use.The medical engineer noticed the air leak was at the duck bill.No patient consequence was reported.

Brand Name
INFANT BIAS FLOW BREATHING CIRCUIT
Common Device Name
BZE
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, auckland 2013
NZ  2013
MDR Report Key6337754
Report Number9611451-2017-00102
Device Sequence Number868835
Product Code BZE
UDI-Device Identifier09420012431141
UDI-Public(01)09420012431141(10)2100074904(11)160822
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K020332
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRT125
Device Catalogue NumberRT125
Device Lot Number2100074904
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2017
Initial Report FDA Received Date02/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1